CSN Login
Members Online: 14

Two down, four to go

luvofmylif
Posts: 344
Joined: Sep 2012

We start our third week of treatment tomorrow and on thursday he will be getting his second round of Cisplatin. Did fairly well with the first but am wondering will the second round be more difficult. Does the chemo have a cumulative effect? Also, doing ok with radiation. He is only having the right side of the neck radiated so side effects bad but not severe. His neck is very stiff, red and warm to touch. I am lubricating it with lotion. Just have anxiety because it seems like after the second week it gets tougher from what I have read, but I know everyone is different.

Just wish this was all over. So hard to see someone you love go through this. Ever since we found out about this anxiety seems to be the norm. First you have to accept that the one you love has cancer, then go through the anxiety and pain of treatment, then when that is finished worry about each scan that they will have in the future. I don't think I will ever have a truly worry free or carefree moment again. Life sure can change quickly. But, it also makes me try to cherish every moment with my husband and never take anything for granted again. Sorry, just venting and helps to relieve stress and anxiety. I know people that are going through this or have been through this understand this all to well.

Thanks to all of you and pray for health for you all.

cureitall66's picture
cureitall66
Posts: 874
Joined: Aug 2012

So we are just a week ahead of you. Yes, everyone is different. I think it depends on the dx and tx planned and of course the individual person's response.

It is all overwhelming, no doubt. Each day there is something different. No day seems to be the same. Therefore, we must take one day at a time.

I did read about some neck massages/rubs for stiff neck on the superthread. You might want to check that out and then consult with your doctor. We are using Aloe Vera Gel (no alcohol and it's pure Aloe) and rub it on 3-4 times a day after radiation. Just make sure to have it washed off before radiation time. We picked it up at Walmart for under $4. It is very soothing and skin looks good. Just a little red.

I sympathize with you on the anxiety. I've suffered in the past and got it under control and now it's back...only worse. Causing a lot of throat/reflux ....I'm assuming it's part of the caregiver symptoms ; ) Hang in there....we're all on this BUS RIDE together...no one is ever alone.

God Bless us all.

boardwalkgirl
Posts: 263
Joined: Jun 2012

I did have a little rougher time the second round of Cisplatin. Just really tired and a little more nauseated. Got IV fluids for 2 days after chemo and that helped. I am sure being the caregiver is as hard if not harder than being the patient. You will get thru it and though I know it is in my head every day, I fully intend to go on and plan my life and do the things I want to do. As you said, you learn what is important and to not take anything for granted. I intend to enjoy every day that I have been given.

CivilMatt's picture
CivilMatt
Posts: 3061
Joined: May 2012

Hi luvofmylife,

Can’t help on the chemo as I was on the Erbitux train.

What I can comment on having “worry free”, “care free” moments again. You will have them again, you will just appreciate them more. Wishing it was all over, why me, why us, is all normal feelings (for awhile). You will move on and this will be seen as the biggest obstacle in your life and you will find a way over and around it.

To this day, I don’t feel sick, I never felt sick, but I was. It would drive me insanely crazy if I dwell on it, so I don’t. I care about you and your husband; I couldn’t say that a year ago. Be mad, get p_ _ _ _ _ _ off, but don’t let the cancer control you. Venting is good, then move on.

Best,

Matt

ditto1
Posts: 634
Joined: Mar 2012

if I remember correctly, I did better than the 1st. I knew I must drink or they would get fluids in me via IVs so drank I did. I do not believe I was nauseated to speak of, but some of the journey is a bit of a blur now. Either way as Matt said its ok to get anxious and frustrated and about anything else you choose to, just try to limit the time you spend in those places. No need to apologize for venting, Lord knows I did more than once on this site over the last 6 months, thats what we are here for.

phrannie51's picture
phrannie51
Posts: 3819
Joined: Mar 2012

the caregiver than the sick person...like you said, watching a loved one go thru all this, and basically be powerless to take half the load would be hard. I'm with Matt, you WILL have carefree times again...and you'll actually notice them :)...

The only cumlative things I had happen with the chemo was that each time I got it, I took my anti-nausea meds longer...I was more tired, but my white count got low enough to need the Nupegyn shots to boost it, and Procrit to boost my hemaglobun. It's hard to tell if you're fatigued from the rads or if it's the chemo...The blood draws always tell the true story.

You vent away, hon...this is stressfull...you both will come out the other end of the tunnel seeing things in a new and wonderful way.

p

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network